Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Dec 6, 2009, 3:46 PM MST. It took effect at Dec 8, 2009, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2009, 3:46 PM MST (22:46 UTC)
- In effect from
- Dec 8, 2009, 12:00 AM MST
- Expired
- Dec 7, 2009, 4:49 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 6, 3:17 PM MST, 29 minutes earlier.
Area forecast discussion, Dec 6, 3:17 PM MST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MST SUN DEC 6 2009 .DISCUSSION... WINTER STORM STILL ON TRACK TO AFFECT MUCH OF THE STATE MONDAY AND TUESDAY. ELONGATED CLOSED LOW MOVING INTO NORTHERN CALIFORNIA ATTM WILL OPEN INTO A TROUGH AND MOVE SOUTHEAST ACROSS THE GREAT BASIN TONIGHT THROUGH TOMORROW MORNING. PERTURBATIONS IN THE FLOW AHEAD OF THE MAIN TROUGH WILL USHER IN ABUNDANT MOISTURE AND WILL RESULT IN SNOW SHOWERS DEVELOPING ACROSS NORTHWEST NEW MEXICO BY MID DAY MONDAY. THE MAIN TROUGH WILL SWING ACROSS THE STATE MONDAY NIGHT AND TUESDAY...AND SNOW AND RAIN SHOWERS WILL BECOME MORE WIDESPREAD. GFS TIMING LOOKS TO BE JUST A FEW HOURS QUICKER THAN THE NAM...BUT IN GENERAL...THERE IS GOOD CONSENSUS AMONG THE MODELS. WILL UPGRADE THE NORTHERN AND NORTHWESTERN PORTIONS OF THE WATCH TO A WINTER STORM WARNING WHERE CONFIDENCE IS VERY HIGH THAT THIS AREA WILL RECEIVE WARNING AMOUNTS OF SNOW. WEST FACING SLOPES SHOULD RECEIVE THE BRUNT OF THE STORM...WHERE 18 INCHES OR MORE WILL BE POSSIBLE. WILL LEAVE THE WEST CENTRAL AND SOUTHWEST MOUNTAINS AS A WATCH...BUT WILL ADD THE SAN FRANCISCO RIVER VALLEY. THIS AREA WILL BE SLIGHTLY TRICKIER AS WARM AIR AT THE MID LEVELS IS ADVECTED IN THE REGION MONDAY NIGHT INTO TUESDAY MORNING. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE OVER TO SNOW UNTIL THE COLD CORE ALOFT MOVES OVERHEAD AND COLDER TEMPERATURES AT THE SURFACE ARRIVE EARLY TUESDAY. CURRENT THINKING THAT THESE AREAS WILL EITHER BE A HIGH END ADVISORY OR A LOW END WARNING. WILL LET THE MIDNIGHT CREW TAKE ONE LAST LOOK. IN ADDITION TO THE PRECIPITATION...WIND WILL ALSO BE A FACTOR. 50 TO 70 KT WINDS AT 700 MB COMBINED WITH A VERY STRONG SURFACE LOW MOVING ALONG THE NM/CO BORDER EARLY TUESDAY WILL RESULT IN AREAS OF BLOWING SNOW. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AS VISIBILITIES MAY BE GREATLY REDUCED AT TIMES ESPECIALLY ACROSS THE HIGHER TERRAIN. HOWEVER...THE STRONGEST MID LEVEL FLOW WILL BE ACROSS SOUTHERN SECTIONS OF THE STATE. HAVE OPTED TO ISSUE A HIGH WIND WATCH ACROSS THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS AND ADJACENT HIGH PLAINS TO THE EAST BEGINNING MIDNIGHT TUESDAY MORNING AND CONTINUING THROUGH THE EVENING. THE SOUTH CENTRAL MOUNTAINS MAY RECEIVE SNOW AS WELL...BUT AMOUNTS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA ATTM. NONETHELESS...BLOWING SNOW MAY ALSO BE A FACTOR IN THIS AREA. HIGH WIND CRITERIA MAY BE REACHED FURTHER NORTH...BUT WILL ALSO NEED TO ASSESS THE POSSIBILITY OF WINTER WEATHER ADVISORIES ACROSS THE CENTRAL HIGH PLAINS. IN ANY CASE...AREAS THAT ARE NOT COVERED BY A WINTER WX ADVISORY EAST OF THE CENTRAL MOUNTAIN CHAIN WILL LIKELY NEED TO BE COVERED BY A WIND ADVISORY ON TUESDAY. THE SYSTEM WILL FINALLY EXIT THE AREA TUESDAY NIGHT...THOUGH LINGERING LIGHT SNOW SHOWERS ACROSS THE NORTHERN MOUNTAINS MAY CONTINUE. WEDNESDAY LOOKS TO BE A CALM DAY ACROSS THE REGION...BEFORE MINOR PERTURBATIONS IN ZONAL FLOW KEEP A CHANCE OF SHOWERS IN THE FORECAST IN THE EXTENDED. 34 && .AVIATION... MODERATE SW FLOW ALOFT AHEAD OF APPROACHING TROUGH WILL GRADUALLY MOISTEN AND RESULT IN THICKENING AND LOWERING CLOUDS IN NORTHWEST NM OVERNIGHT. BACK DOOR SURFACE COLD FRONT WILL PUSH SOUTH AND WEST INTO NORTHEAST NM GENERATING LOW CLOUDS AND PATCHY FOG BEHIND THE FRONT. EXPECT MVFR CIGS TO DEVELOP AFTER MIDNIGHT AT TCC AND A BIT LATER AT LVS. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. && .FIRE WEATHER... ACTIVE WEATHER PATTERN EXPECTED THROUGH EARLY NEXT WEEK. LOW CLOUDS WILL DEVELOP OVERNIGHT IN THE NORTHEAST WHILE CLOUDS INCREASE IN THE NORTHWEST AHEAD OF A DEEPENING TROUGH ON THE WEST COAST. CHANCES FOR RAIN AND SNOW INCREASE FROM THE WESTERN MOUNTAINS TO THE NORTHERN MOUNTAINS MONDAY...WITH HEAVY SNOW POSSIBLE MONDAY NIGHT. EXPECT STRONG TO VERY STRONG WEST/SOUTHWEST WINDS ACROSS NM WITH THE PASSAGE OF THE UPPER LEVEL TROUGH TUESDAY. RAIN AND SNOW COVERAGE SHOULD BE RATHER WIDESPREAD MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE WESTERN TWO THIRDS OF THE REGION. LITTLE SIGNIFICANT WEATHER IS EXPECTED WEDNESDAY BEFORE THE NEXT TROUGH IN THE WESTERLIES AFFECTS NORTHERN NM THURSDAY INTO FRIDAY. TEMPERATURES WILL BE GENERALLY A BIT BELOW NORMAL NEXT WEEK. 07 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 25 39 32 38 / 10 60 80 70 DULCE........................... 15 34 23 33 / 20 80 90 80 CUBA............................ 18 35 24 33 / 10 60 70 90 GALLUP.......................... 24 39 30 34 / 10 60 70 70 EL MORRO........................ 18 40 26 35 / 5 40 70 80 GRANTS.......................... 18 42 29 35 / 5 30 60 70 QUEMADO......................... 19 44 28 37 / 5 20 70 70 GLENWOOD........................ 24 51 34 45 / 5 20 60 80 CHAMA........................... 6 30 17 30 / 30 90 90 90 LOS ALAMOS...................... 16 36 24 33 / 5 50 70 70 PECOS........................... 11 36 24 35 / 5 40 50 70 CERRO/QUESTA.................... 5 31 19 31 / 10 60 70 80 RED RIVER....................... 6 27 16 26 / 10 50 80 90 ANGEL FIRE...................... 6 30 15 28 / 10 40 60 70 TAOS............................ 11 32 24 32 / 10 50 70 70 ESPANOLA........................ 14 39 24 39 / 0 40 60 70 SANTA FE........................ 16 34 26 34 / 5 40 60 70 SANTA FE AIRPORT................ 19 35 28 36 / 5 40 60 70 ALBUQUERQUE FOOTHILLS........... 25 42 30 40 / 0 20 40 60 ALBUQUERQUE HEIGHTS............. 27 43 32 42 / 0 10 30 50 ALBUQUERQUE VALLEY.............. 22 44 29 43 / 0 10 30 50 ALBUQUERQUE WEST MESA........... 25 43 30 41 / 0 20 40 50 LOS LUNAS....................... 19 48 25 47 / 0 10 30 50 RIO RANCHO...................... 25 44 29 40 / 0 20 40 60 SOCORRO......................... 25 49 31 50 / 0 5 20 40 SANDIA PARK/CEDAR CREST......... 19 40 27 36 / 0 20 40 70 MORIARTY/ESTANCIA............... 17 40 24 37 / 0 20 40 70 CLINES CORNERS.................. 18 34 27 37 / 0 10 40 60 GRAN QUIVIRA.................... 23 44 32 42 / 0 5 30 60 CARRIZOZO....................... 24 45 30 46 / 0 5 30 60 RUIDOSO......................... 24 46 33 45 / 0 0 30 60 CAPULIN......................... 9 30 20 36 / 10 20 40 30 RATON........................... 9 32 22 38 / 10 20 40 40 LAS VEGAS....................... 14 33 25 36 / 10 30 50 50 CLAYTON......................... 10 30 22 39 / 5 10 30 30 ROY............................. 15 30 24 41 / 5 10 30 30 CONCHAS......................... 18 38 31 48 / 5 10 20 30 SANTA ROSA...................... 21 43 29 48 / 5 10 20 30 TUCUMCARI....................... 14 37 31 48 / 5 10 20 20 CLOVIS.......................... 19 40 31 56 / 0 5 5 20 PORTALES........................ 20 43 31 58 / 0 0 0 20 FORT SUMNER..................... 21 43 31 55 / 0 5 10 30 ROSWELL......................... 26 46 35 64 / 0 0 5 10 PICACHO......................... 26 51 33 55 / 0 0 10 20 ELK............................. 24 50 33 54 / 0 0 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ526-539-540. WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ505-506-508-509. WINTER STORM WARNING FROM 6 AM MONDAY TO 4 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ501>504-510>517. && 34/07
Hazardous weather outlook, Dec 6, 5:22 AM MST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MST SUN DEC 6 2009 NMZ501>540-071300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 522 AM MST SUN DEC 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM IS EXPECTED TO IMPACT MUCH OF WESTERN AND CENTRAL NEW MEXICO FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. HEAVY SNOW IS EXPECTED TO DEVELOP MONDAY MORNING OVER THE WEST CENTRAL AND NORTHERN MOUNTAINS. ACTIVITY SHOULD INCREASE IN COVERAGE AND INTENSITY MONDAY NIGHT AND TUESDAY AS IT TRANSITIONS EASTWARD. IT APPEARS SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ACROSS THE AREA... ESPECIALLY ALONG WEST FACING SLOPES. WINDY CONDITIONS COULD ALSO LEAD TO CONSIDERABLE BLOWING AND DRIFTING SNOW. STRONG WINDS ARE POSSIBLE TUESDAY AFTERNOON FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAINS...ESPECIALLY SOUTH OF INTERSTATE 40. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR SNOW REPORTS. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:12 PM MST | Winter Storm Warning | ABQ | 48 hr |
Nearby
High Wind Watches in New Mexico, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.